CSN Login
Members Online: 3

You are here

Very Sensitive

keepnthefaith's picture
keepnthefaith
Posts: 37
Joined: Jun 2008

I was wondering if anyone else had had a problem with Folfox causing severe bone marrow depression. Oncologist said he had only had one other patient as sensitive to the drugs as I am. I started Chemo on July 1st and to date I have only had 3 treatments due to very low White blood counts each time. I am on my 3rd round of Neupogen which cause lots of bone pain. Oncologist has decreased the chemo dosages twice and now I am beginning to worry that I am not going to be able to handle a therapeutic dose. The crazy part is that beyond feeling very tired, I am not having any other bad side-effects from the chemo (I know this is a blessing).
Background: I was dx with Stage IIIa rectal cancer in May 2008. Had resection then 25 radiation txs and the chemo. I am very frustrated with all this as I am a person that likes to be able to plan ahead - guess that may be the lesson that I bring away from all this - "life cannot be planned"....my husband would probably love me to learn that one. By the way, he is wonderful.
Thanks,
Felicia

kristasplace's picture
kristasplace
Posts: 956
Joined: Oct 2007

Felicia, i'm there with you. I have severe osteoporosis, and soft bones from my treatments. My other doctors say it's from all of the radiation.

I just found out today that this is a rare event. I don't know if my problems are the same as yours; no one has said anything about bone marrow, but i think it's just plain rare to have any bone involvement at all.

I'm frustrated too because i just finished my treatments, and i also had big plans for my life. Now everything has to be put on hold indefinitely. I have an insufficiency fracture in my tailbone, so Disneyland is out again this year.

I figure i can't realistically complain; i don't have metastasis, i can walk, so be it short distances, and i'm alive! But i truly do know how you feel.

They have put me on fossamax to prevent any further bone loss. I would ask your onc about that.

Many hugs,
Krista

Subscribe to Comments for "Very Sensitive"